MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION APR HANDPIECE; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION APR HANDPIECE; ELECTROSURGICAL HANDPIECE
Model Number APYX-27-TP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient underwent liposuction using the microaire power assisted liposuction (pal) system and tumescent local anesthesia with approximately 400cc infusion in each thigh.300cc of fat was aspirated for each inner thigh with a 4mm cannula following treatment with renuvion.The generator settings for the apyx handpiece were 60% power with a 1.5 lpm helium flow rate.The doctor describes the handpiece passes as steady and slow at an intermediate or deeper plane depth with at least 1 cm between each pass.At the conclusion of the procedure, the doctor states that both thighs were checked and there was no heat generated from the procedure after the renuvion treatment was done.The patient was placed in a compression garment postoperativly for 1 week prior to being seen again by the doctor.At the follow-up visit the patient reported tenderness on their right inner thigh (approx.5 x 8 cm).The doctor determined this to be a second degree burn and it was debrided at the bedside.The patient was treated with local wound care including silvadene cream and was seen several times in the office for local wound care.The burn progressed to a third degree burn which was treated with surgical debridement and continued local wound care until the wound appeared to have clean granulation tissue.The patient subsequently underwent a full-thickness skin graft which appears to be healing.The device was discarded and not available for evaluation.Temporary and/or permanent injury as a result of a burn is a known potential complication for this technology and treatment.
 
Event or Problem Description
The patient sustained a deep partial-thickness (second-degree) burn which progressed into a full-thickness (third-degree) burn on their right inner thigh after microaire power assisted liposuction (pal) was performed and in which renuvion was used as part of the overall surgical procedure.

Brand Name
RENUVION APR HANDPIECE
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater 33760
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater 33760
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater 33760
7278038554
MDR Report Key19008336
Report Number3007593903-2024-00003
Device Sequence Number13116813
Product Code GEI
UDI-Device Identifier00607151050160
UDI-Public00607151050160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-27-TP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROAIRE POWER ASSISTED LIPOSUCTION (PAL)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient RaceWhite